MAUDE Adverse Event Report: COVIDIEN LP LLC NORTH HAVEN IDRIVE ULTRA; STAPLE, IMPLANTABLE

COVIDIEN LP LLC NORTH HAVEN IDRIVE ULTRA; STAPLE, IMPLANTABLE
Model Number IDRVULTRA1
Medical Device Problem Codes Entrapment of Device (1212); Failure to Calibrate (2440); Misfire (2532); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Tissue Injury (4559)
Date of Event 08/18/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: egia60amt, egia60amt egia 60 artic med thick sulu (lot#n1g0009y); egiaadapt, egiaadapt endo gia adapter std x1 (serial#unknown); intb100, intb100 idrive rechargeable batteryx1 (serial#unknown); unvca12stf, unvca12stf universal 12 stdfix cannula (serial#unknown).Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during a laparoscopic low anterior resection, in the middle of a rectal resection after finishing the detachment around the rectum, the device partially fired and the jaws could not be opened.The handle and battery were replaced, but the calibration did not go well.A manual adapter tool was used, but the jaws would still not open and the knife did not return.It was also noted that the articulation part of cartridge was damaged and a component fell into the patient's cavity.The reload remained articulated, thus the reload could not be removed form the adapter and could not be removed from the trocar.The involved trocar was used without any malfunction.The surgeon converted the surgery into an open surgery, extended the incision for more than 1 inch, used forceps to clamp and take out the component and cut closer to the anus using a manual handle to remove the device.A circular stapling device was then used to complete the anastomosis.This led to tissue loss and over 30 minutes extended surgical time.

Brand Name
IDRIVE ULTRA
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
Manufacturer (Section G)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key15349853
Report Number1219930-2022-03450
Device Sequence Number5293196
Product Code GDW
UDI-Device Identifier10884521142794
UDI-Public10884521142794
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K121510
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIDRVULTRA1
Device Catalogue NumberIDRVULTRA1
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/18/2022
Initial Report FDA Received Date09/02/2022
Date Device Manufactured03/22/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown